Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Watery, green stools, stomach pain after taking medicines for throat infection. Remedy?

hi dr..hw r u? am shiji frm 3yr nd6mnths old daughtr had fever ,high temparature nd throat infction.3days bak her doctor given fevadol nd omnicef antibiotic .nw her fever is gtng wel,bt loise motion she is having. stool is like lite thik water,green in colour,bit sticky.y its like tat,is tat bcoz of omnicef? she is saying stomach pain also, wat shud i do dr?
Asked On : Fri, 11 Jan 2013
Answers:  4 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Infectious Diseases 's  Response
Welcome to HCM forum.
It seems that your child could be most probably having antibiotic associated diarrhoea however a viral gastroenteritis needs to be ruled out.
If its due to the antibiotic omnicef it should usually resolve on its own after stopping the omnicef within a couple of days ( max a week).
If it persists or worsens then do consult your doctor to rule out a gastroenteritis .
As of now probiotics and zinc supplements as per your doctors prescription may help in faster resolution .
Meanwhile make sure to maintain good hydration by giving her plenty of fluids .
Wishing your child a speedy recovery .
Answered: Sat, 12 Jan 2013
I find this answer helpful
Pediatrician Dr. Samik Basu's  Response
Hi Shiji,
Thank you for your query.
I think you are right in thinking about antibiotic induced gastric intolerance.Don't get worried.Give your child a probiotic syrup along with some painkiller drops for the tummy ache.You can also add some yogurt to your child's diet.That should take care of the problem.If the problem still persists consult your local physician.Hope this answers your query.Wishing your child a speedy recovery.Have a nice day.
Answered: Fri, 11 Jan 2013
I find this answer helpful
Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Hi Shiji,
Iam fine , thank you and once again thank you for your query,
The loose motions are probably antibiotic associated or a spectrum of viral illness which associated with fever, throat congestion and diarrhea some times.
The loose motions can be treated by giving oral probiotics and by oral rehydrating solutions to prevent dehydration.
You continue omnicef,fevadol as advised by your doctor, give sips of oral rehydrating solutions and consult your doctor for the examination of throat and to treat this parenteral diarrhea.
Hope i have answered your query.
Answered: Fri, 11 Jan 2013
I find this answer helpful
Pediatrician Dr. Synthyia Bhagat's  Response
Hi Muba,
Thanks for your query,
Your daughter is most likely having atibiotic associated diarrhea,
I advise you to give oral rehydration solution sip by sip,give coconut water,lemon water,curd,banana,boiled potato.
You can also give lactobicillus sachet for 2 to 3 days.
In case symptoms do not settle take her to pediatrician.

Your daughter will be fine.
God bless.
Answered: Fri, 11 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor